Thinking of coming off of dopamine agonists and seeing what my rls is like. Anyone do withdrawal with the help of zopiclone or other meds? X

I had an operation for sleep aponea 8 years ago and still had PLMD. Then I developed RLS when I was pregnant in 2008 which got progressively worse until I started Ropinirole in 2010 which was a year of hell so I did a horrible withdrawal and started pramipexole and clonazepam both at the lowest doses. However the augmentation has become a daytime problem and I'm thinking of coming off dopamine drugs completely and seeing what my original symptoms were like. I'm trying acupuncture for RLS at the same time. Anyone have any advice on how I can do this? Best wishes everyone xx

11 Replies

  • I would say use a strong pain med to help with the withdrawals. I know that some people use Tramadol. As to seeing what your original symptoms were like, i would think the same as before you started meds. I tried acupuncture and it never helped my RLS, hope you find it helps you.

  • I think I need to see what my original symptoms were like because the augmentation is so strong for me and not much better than the original symptoms as I recall them! I can't take meds in the day as I work and I'm a single mum

  • Tramadol will probably help with withdrawal but it's also possible that you would need something stronger. How would your doctor feel about this.

    Acupuncture did not help my symptoms in any way.

    It is just possible that following withdrawal, your base line symptoms could be a little worse than before you started meds.... in that there may be a natural progression of the disease. Let's hope not.

  • Thank you very good points well made. Seeing my neurologist in April and my gp prescribes following their direction so it's them I have to convince

  • If you read all you can about Augmentation, try read about it there, print out what you think will be relevant to yourself. In particular the medications used to come off Mirapex and Ropinirole. Get yourself well versed with the methods and facts before your neuro visit. Education is confidence. You will be able to discuss the issue with your neuro and ask questions, and not just take what he says at face value. Not all neuros are experts in rls.

  • Hi Sarasneakerd I am currently in the procesd of weaning off pramipexole.I have trief cold turkey without othet meds to help with withdrawal and it was hell so I failed twice, I am trying to come off due to augmentation same as you.I have been on pramipexole for about 6 years and have had rls for about 30 years.This time I am coming off slowly. I started ofg taking 4x0.088mg a night.In 2 more weekd I will be down to 2x0.088 a night.Then I have another 8 weeks till ofg altogether god willing. This time I am using other meds to help me.I use tramadol and pregablin and although not a walk in the park def up to now doable.I am also taking magnesium and using magnesium oil, keeping off tea and coffee after 6 oclock and soaking in bath with Epson salts added.I dont know anything about zopiclone.Currently I am on lowest doses of tramadol and pregablin which will be increased as my pramipexole is reduced.At least this time I am giving myself the best chance of getting offppramipexole. I know from others the first month without any dopamine agonist will be difficult even after weaning.I have in preparation for it cancelled all non essential stuff for a month and got a couple of friends booked in to stay over some nights.Hope this has been of some help let us know how you go on if you do decide to give it a go. Good

  • Meant to ask what was the problem with ropinerole compared to pramipexole?Thanks handy to know !

  • Ropinirole gave me augmentation much quicker and the nausea and dizziness was horrific for me. Pramipexole has been better but it's stopped working and I don't want to keep increasing and run into problems as I increase my dose. I'm determined to try everything not to be controlled by the meds as well as the blooming rls! Your feedback has been incredibly useful thank you x

  • Glad to help I have heard others say ropinerole caused nausea.Yes I had to keep increasing my dose of pramipexole.Before I went on it I had rls around 5 times a week but never until I had been in bed a while, With pramipexole they now start anytimd I try to relax from around noon! It had also spread into my arms.I have never been referred to a neurologist though.You are being very sensible not to kee7 increasing the dose as each time I did it was fine for around 3 months then day symptoms got worse.

  • Sounds like we are having a similar experience with our augmentation. What a nasty side effect! xx

  • I have used Tramadol. But I have also used Marinol at the 10mg dose to do a "Drug Holiday".

You may also like...